Warfarin and alcohol consumption

Common Questions and Answers about Warfarin and alcohol consumption

jantoven

I was put on Warfarin (Coumadin) but was not given any warning about alcohol and at least on 2 occasions drank quite heavily (about 5 or 6 glasses of wine in one evening). I have had a series of bodily changes including increased veins on my nose face and on the palms of my hand. Upon returning to the States, I consulted with a doctor who suggested that I get off coumadin given that my clots were in superficial veins. However, two days following my getting off coumadin, (1.
I noticed that it said to not consume alcohol while on the drug but i am in university and if this drug works then chances are i'll be on it for a while... and alcohol consumption is inevitable. I was just wondering how bad the side effects are with alcohol? Thanks!
Hemorrhage - internal bleeding Abdominal pain and cramping Diarrhea Fatigue and lethargy Feeling cold and chills Liver damage Loss of hair Nausea"
I have had a mechanical valve put in to replace my leaking bicuspid aortic valve. First Warfarin is the same as Coumadin and you do have to limit your consumption of alcohol. Lucky for me I didn't drink anyway so it didn't affect me. But I know of others who can only have a couple of beers before it starts getting to them. When before they just drank all they wanted. To answer your question about the valve and how noisy it is. Let me tell you it can be noisy.
I then went abroad on holiday and came back and had acute chest and stomach pains. I could not breathe and felt very sick and ill. I was in and out of the emergency dept of the hospital and had to have oxygen and pain killers. They then discovered massive internal bleeding and I had 2 blood transfusions. I was still very ill afterwards with chest and stomach pains. This continued and I kept collpasing and could not breathe. I was in and out of hospital and had lots of tests.
There was no correlation between HCV RNA levels and age of the patients (r = 0.181), and the history or amount (g/d) of alcohol consumption (r = 0.07). Furthermore, no correlation was observed between serum HCV RNA levels and the severity of liver disease as judged by the values of serum albumin (r = 0.175), bilirubin (r = 0.217), ALT (r = 0.06) and AST (r = 0.004) levels.
Enhanced hypoprothrombinemic response to warfarin has been reported in patients with acute alcohol intoxication and/or liver disease. The proposed mechanisms are inhibition of warfarin metabolism and decreased synthesis of clotting factors. Binge drinking may exacerbate liver impairment and its metabolic ability in patients with liver dysfunction. The risk of bleeding may be increased. Conversely, reductions in INR/PT have also been reported in chronic alcoholics with liver disease.
Other causes like vitamin deficiencies, alcohol consumption and certain medications can cause neuropathy. So, check to rule out diabetes and vitamin deficiencies. Another cause could be an entity called restless leg syndrome, where there is an odd sensation in the legs during sleep causing the individual to move, which relieves the sensation. These disorders can cause inadequate sleep leading to fatigue and daytime sleepiness.
You have to take into account that the side effects that we take are usually minized because of our food consumption, but since you did not eat for a few days the meds as well as any alcohol you consumed when partying may have caused this effect. Your body may also be trying to detox something out of your system.
The doctor will ask about medical history, family history of liver disease, diet, alcohol consumption, medications, and risk factors for hepatitis B and C, such as intravenous drug use. During a physical examination, the doctor determines whether the liver feels harder or larger than normal, if the Spleen is enlarged, looks for skin changes such as bruising and jaundice, and looks for evidence of fluid swelling in the legs, ankles, feet or abdomen.
I have been to about 30 doctors- including ENT's allergists, neurologists, chiropracters, opthamologists. psychologists, dentists and everything else u can think of. All CT scans, MRI of brain and blood work keep coming back clean and ok. Nothing I try seems to work. There was a period of time about 3 and a half years ago that the symptoms lifted for about 4 months and then it returned full force.
Does medical research confirm my personal experience with exercise as a way to restore my regular heart beat and should I continue to take the solotol and warfarin? Is there anything else I should consider doing to deal with my atrial fibrillation?
So I stayed with amytriptylin,lorazedpam (for sleep)and VaLIUM DURING THE DAY But I started having more and more anxiety and panick attacks and shew put me on zoloft and remeron. I had already gain some weight with the amytriptylin thatr I blame on quiting smoking,but now iyt is pretty major. I have been putting on 1to4 pds a day. I started at 128 pds and i'am now 165! ]Can you let me know if there are alternatives for this drugs?
I don't smoke, and my alcohol consumption for the year can be counted on one hand. My ankles and feet swell everyday, and have since my late teens/early 20s. I admit to have read too much about pulmonary hypertension since seeing on the test result, BUT, I focus on the positive -- there are new treatments coming out regularly, lifespans are lengthening dramatically, etc.
Alcohol use is discouraged because of the potential interaction between alcohol and coumadin in patients with liver disease and due to the increased risks of bleeding if one was to fall after having a bit too much. An occasional glass of wine would probably be ok with your doctor. Q: Just how problematic and restrictive is the use of coumadin, I'm hearing and reading that this is a nasty drug to be on.
Alcohol use is discouraged because of the potential interaction between alcohol and coumadin in patients with liver disease and due to the increased risks of bleeding if one was to fall after having a bit too much. An occasional glass of wine would probably be ok with your doctor. Q: Just how problematic and restrictive is the use of coumadin, I'm hearing and reading that this is a nasty drug to be on.
Sometimes it will trigger during night while I am sleeping. I have also noticed that overeating, alcohol consumption and stress will also will trigger my AF. Lately, the frequency of my bouts of AF has been gradually increasing to once or twice a week and lasting one to three days. I feel really lousy while I am in AF. I play tennis twice a week and walk/jog vigorously 2 -3 times a week. I need to lose about 40lbs., but am otherwise in good shape physically.
Use caution when engaging in tasks requiring alertness such as driving or operating machinery. Limit alcohol consumption as it may increase the drowsiness and dizziness effects of this drug. Limit exposure to hot weather as it may lead to heat stroke. This drug should be used during pregnancy only if clearly needed. Discuss the risks and benefits with your doctor. This drug may be excreted into breast milk. The effects on the infant are not known at this time.
Last night I had a vibration thing happen in my chest off and on for about 2 hours. I am almost positive that my pulse was normal just fast (100-110). It was scary but I didn't panic and my breathing stayed normal. I have had a panic attack before (full on heart attack thinking kind) and this wasn't like that. I was just wondering if the heart can be spasming and yet not be arrythmic. Does that make sense? Is an anxiety attack and a panic attack the same thing?
They had put me on Warfarin as well as a heart rhythm ...the SR stuff. I had a cardioversion done a month later and right away I could tell the difference between in and out of sinus and the calmness when in as well as how much easier it was to breath. I was in for around a week and one night I could feel it coming, and I was out. I was switched to Taxtia XT 300mg per day and had another cardioversion done, and that lasted maybe 2 weeks, and then back out again.
Notes from "Chronic Hepatitis B: Preventing, Detecting, and Managing Viral Resistance" by Keeffe, Emmet B., Dieterich, Douglas T., Pawlotsky, Jean-Michael, and Benhamou, Yves in Clinical Gastroenterology and Hepatology 2008;6:268-274. Full paper in http://www.sciencedirect.com/science/journal/15423565 1. Monotherapy using lamivudine has the longest history of use and shows highest rate of resistance.
I am a little overweight. I never drink soda and I've never wore contacts. I stopped drinking alcohol hoping that would help, but it didn't. I rarely get head aches, but like one person said sometimes I feel the bubbles somewhere else in my skull. I did get acid reflux for the first time ever recently so maybe they are connected, but who knows. I recently can hear a grinding sound when I turn my head too so I thought it could be linked to neck aging.
MedHelp Health Answers